Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Side effects of taking Isoniazid on liver? Alternative?

I have been taking Isoniazid 300mg 1x day (this is the first month of of a nine month treatment) and am concerned about the med s effect on my liver ( toxicity ). 1)Is there anything that can reduce the toxic side effect? 2) Would fiber psylium supplement be beneficial or not a good idea to help rid the body of waste (acetylisoniazid)?
Asked On : Mon, 30 Jul 2012
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response
The question is why are you taking Isoniazid ? Is it for prophylaxis or is it part of tuberculosis regimen ? Yes Isoniazid has liver toxicity but not in all patients .. Only some patients develop raised liver enzymes because of isoniazid. Do have an underlying liver disease ? If not there is nothing to worry. Go for a baselne Liver function test and repeat it after three months , if the ALT and AST has not increased by > 3 times the upper limit of normal then there is nothing to worry. You dont need to take any other medications to prevent liver toxicity.
Answered: Tue, 31 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor